Thunderstorm Wind, Lewis and Clark
- When
- July 24, 7:00 PM MST
- Where
- Lewis and Clark County, 6 mi SE of Wolf Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.933, -111.983
A severe thunderstorm produced a wind gust to 60 mph at Wolf Creek 6SE.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced a wind gust to 60 mph at Wolf Creek 6SE.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 24, 5:20 PM MST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 620 PM MDT SUN JUL 24 2005 .DISCUSSION... TONIGHT THROUGH TUESDAY NIGHT...A BROAD UPPER LEVEL TROUGH IN WESTERN CANADA WILL SAG SOUTH TONIGHT...BRINGING COOLER AND SOMEWHAT UNSETTLED CONDITIONS TO THE FORECAST AREA TONIGHT THROUGH MONDAY NIGHT. A CANADIAN COLD FRONT MOVING SOUTH FROM ALBERTA WILL MOVE THROUGH THE FORECAST AREA TONIGHT AND THIS COMBINED WITH INSTABILITY AND SHORTWAVE ENERGY MOVING EAST FROM THE PACIFIC NORTHWEST WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP THIS EVENING. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT TONIGHT THEN NORTHEAST BY MORNING FOR UPSLOPE WINDS AND MUCH COOLER TEMPERATURES ON MONDAY. THERE WILL ALSO BE ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS AGAIN MONDAY AFTERNOON AND EVENING AS THE UPPER TROUGH MOVES OVER THE AREA. THE TROUGH SHIFTS EAST MONDAY NIGHT AND TUESDAY FOR NW FLOW ALOFT OVER THE FORECAST AREA BRINGING DRIER CONDITIONS WITH TEMPERATURES WARMING ON TUESDAY...BUT REMAINING A FEW DEGREES BELOW AVERAGE. HOENISCH WEDNESDAY THROUGH FRIDAY NIGHT...TEMPERATURES WILL WARM BACK ABOVE NORMAL AS AN UPPER RIDGE BUILDS OVER THE NORTHERN ROCKIES AT MID-WEEK. BY THURSDAY A WEAK WAVE IN THE UPPER LEVEL FLOW WILL SLIDE ACROSS SOUTHWEST MONTANA BRINGING A SLIGHT CHANCE FOR ISOLATED... MAINLY MOUNTAIN THUNDERSTORM. FLOW ALOFT WILL BECOME MORE ZONAL AFTER THIS FEATURE MOVES THROUGH...WHICH WILL ALLOW ISOLATED MOUNTAIN POPS TO CONTINUE THROUGH FRIDAY NIGHT. MPJ SATURDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER MONTANA NEXT WEEKEND. THIS WILL ALLOW FOR MORE VERY WARM AIR TO MOVE INTO THE REGION...WITH MOST AREAS AVERAGING AFTERNOON TEMPERATURES CLOSE TO 10 DEGREES ABOVE NORMAL. DUE TO THE EXPECTED DRY AIR MASS IN PLACE...NO PRECIP IS EXPECTED AT THIS TIME FOR NEXT WEEKEND. BRUSDA && .AVIATION... UPDATED AT 0020Z. A COLD FRONT MOVING SOUTH ACROSS THE AREA WILL CAUSE WINDS TO SHIFT TO THE NORTH DURING THE EVENING. STRONG...GUSTY WINDS WILL BE NEAR AND TO THE NORTH OF THIS FRONT. ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THROUGH WITH THE EVENING WITH THE MAIN HAZARD BEING STRONG...GUSTY OUTFLOW WINDS ASSOCIATED WITH THESE SHOWERS AND THUNDERSTORMS. MID-LEVEL CLOUDS WILL REMAIN THROUGH THE EVENING BUT CONDITIONS DURING THE NEXT 24 HOURS WILL REMAIN VFR. ZELZER && .PRELIMINARY POINT TEMPS/POPS... GTF 50 71 47 78 / 40 30 30 0 CTB 45 69 45 75 / 20 30 30 0 HLN 54 75 51 80 / 30 30 30 0 BZN 53 75 48 78 / 30 40 30 0 WEY 45 75 37 76 / 30 30 30 0 DLN 51 76 46 79 / 30 20 20 0 HVR 52 71 48 79 / 30 20 20 0 LWT 52 70 46 75 / 40 30 30 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM SUNDAY FOR MTZ008-MTZ015-MTZ052. && SHORT TERM...HOENISCH LONG TERM....MPJ/BRUSDA WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 525 AM MDT SUN JUL 24 2005 MTZ008>015-044>055-251105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 525 AM MDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 74 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465201.